Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strong liftings which are not Borel liftings


Author: Russell A. Johnson
Journal: Proc. Amer. Math. Soc. 80 (1980), 234-236
MSC: Primary 46G15; Secondary 28A51, 54H20
DOI: https://doi.org/10.1090/S0002-9939-1980-0577750-7
MathSciNet review: 577750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to prove that any strong lifting of the circle commuting with translations cannot be a Borel lifting.


References [Enhancements On Off] (What's this?)

  • [1] E. Effros and F. Hahn, Locally compact transformation groups and $ {C^\ast}$-algebras, Mem. Amer. Math. Soc. No. 75 (1967). MR 0227310 (37:2895)
  • [2] R. Ellis, Lectures on topological dynamics, Benjamin, New York, 1969. MR 0267561 (42:2463)
  • [3] H. Furstenberg, Strict ergodicity and transformations of the torus, Amer. J. Math. 83 (1961), 573-601. MR 0133429 (24:A3263)
  • [4] A. Ionescu-Tulcea and C. Ionescu-Tulcea, On the existence of a lifting commuting with the left translations of an arbitrary locally compact group, Proc. Fifth Berkeley Sympos. Math. Statist. and Probability (Berkeley, Calif.., 1965/66), Vol. II: Contributions to Probability Theory, Part 1, Univ. of California Press, Berkeley, Calif., 1967, pp. 63-97. MR 0212122 (35:2997)
  • [5] -, Topics in the theory of lifting, Ergebnisse der Math. und ihrer Grenzgebiete, Band 48, Springer-Verlag, New York, 1969. MR 0276438 (43:2185)
  • [6] R. Johnson, The measure-theoretic structure group is not invariant, Illinois J. Math. 21 (1977), 178-184. MR 0433419 (55:6395)
  • [7] J. von Neumann and A. H. Stone, The determination of representative elements in the residual classes of a Boolean algebra, Fund. Math. 25 (1935), 353-378.
  • [8] W. A. Veech, Point-distal flows, Amer. J. Math. 92 (1970), 205-242. MR 0267560 (42:2462)
  • [9] -, Topological dynamics, Bull. Amer. Math. Soc. 83 (1977), 775-830. MR 0467705 (57:7558)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G15, 28A51, 54H20

Retrieve articles in all journals with MSC: 46G15, 28A51, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0577750-7
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society